Originally Posted by sarahp
Well, they put it back in you, so you won't get light headed from loss of blood, so just don't watch.
Unless there's something wrong with a person - anemic or low blood volume, there's not enough taken to make a person dizzy.
I believe I've already discussed it with her before. The fainting is not from blood loss, she would need to lose a lot more to cause that. Think about how much some of us loose during a heavy period (or for the unlucky few, constant bleeding for a few weeks). It's because the body detects something foreign in the vein. This is actually a form of vasovagal syncope (neurocardiogenic syncope). The autonomic nervous system detects the needle and behaves the wrong way. This can be triggered in some people by strong emotions. In my case, it's standing up - gravity.
Look up and read about the autonomic nervous system people. It's very important, it controls almost everything automatic in your body. A little knowledge may help someone you know someday since problems in this area can commonly be misunderstood and misdiagnosed - when people say they're "dizzy" doctors always assume inner ear problem, when our ears are fine and so on.
I'll never be able to donate anything, I'm on a class C drug, have very low blood volume, and really do not like being stuck with needles as it takes forever for my small veins to heal.
It's been what? A week and a half, maybe two weeks since I got out of the hospital. I'm still bruised, the back of my hand is still sore from the blown vein, and my left arm from the irritated/inflamed vein. Nope, not signing up to go through that unless I really have to.